MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE COMP PLATE, 4-HOLE SQUARE, 22MM; BONE FIXATION PLATE

ARTHREX, INC. DYNANITE COMP PLATE, 4-HOLE SQUARE, 22MM; BONE FIXATION PLATE
Model Number DYNANITE COMP PLATE, 4-HOLE SQUARE, 22MM
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-8771-0422x dynanite comp plate, 4-hole square, 22mm, serial batch number (b)(6), was received for investigation, and no screws were returned.Visual evaluation observed some metal shaving on the dynanite comp plate holes (on two holes).Also, it was observed a missing piece of the dynanite comp.Plate.Edge.No other visual issues were observed on the thread of the plate.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the screws during use.Refer to investigation photos #1-5 for further details.
 
Event or Problem Description
On 7/13/2022, it was reported by a sales representative via email that an ar-8771-0422x dynanite compression plate was implanted without any issues.After the plate was secure with four 3.0mm hybrid locking screw, a t10 screw driver was used to remove the compression device.However, the screw immediately stripped and had metal shaving come out, impeding the driver from engaging again.Surgeon attempted to use pliers to turn the screw counter clockwise and engage the compression device, but the screw would not budged.This was discovered during a talar-navicula arthrodesis procedure on (b)(6) 2022.Additional information received on 7/14/2022: surgeon had to remove the entire compression plate along with the screws and use a new ar-8771-0422x dynanite compression plate, from lot 13434733, along with the same screws from the previous plate, to complete the case.

Brand Name
DYNANITE COMP PLATE, 4-HOLE SQUARE, 22MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19280102
Report Number1220246-2024-03047
Device Sequence Number6338719
Product Code HRS
UDI-Device Identifier00888867339897
UDI-Public00888867339897
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberDYNANITE COMP PLATE, 4-HOLE SQUARE, 22MM
Device Catalogue NumberAR-8771-0422X
Device Lot Number13434733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown